Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 27, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 5, 2018, 9:39 PM EST. It took effect at Mar 6, 2018, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 9:39 PM EST (02:39 UTC)
- In effect from
- Mar 6, 2018, 1:00 PM EST
- Expired
- Mar 6, 2018, 9:29 PM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
279 WHUS71 KBUF 060239 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 939 PM EST Mon Mar 5 2018 LOZ042-061045- /O.NEW.KBUF.SC.Y.0027.180306T1800Z-180307T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 939 PM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST TUESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 1 PM to 10 PM EST Tuesday. * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SMITH
5 follow-up statements
130 WHUS71 KBUF 060605 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 105 AM EST Tue Mar 6 2018 LOZ042-061415- /O.CON.KBUF.SC.Y.0027.180306T1800Z-180307T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 105 AM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
328 WHUS71 KBUF 060856 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 356 AM EST Tue Mar 6 2018 LOZ042-061700- /O.CON.KBUF.SC.Y.0027.180306T1800Z-180307T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 356 AM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
427 WHUS71 KBUF 061141 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 641 AM EST Tue Mar 6 2018 LOZ042-061945- /O.CON.KBUF.SC.Y.0027.180306T1800Z-180307T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 641 AM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Reynolds
460 WHUS71 KBUF 061921 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 221 PM EST Tue Mar 6 2018 LOZ042-070300- /O.CON.KBUF.SC.Y.0027.000000T0000Z-180307T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 221 PM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...East 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Church
376 WHUS71 KBUF 070229 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 929 PM EST Tue Mar 6 2018 LOZ042-070330- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-180307T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 929 PM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves will continue to subside this evening. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 7:02 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 5, 7:02 PM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 702 PM EST Mon Mar 5 2018 .SYNOPSIS... Surface high pressure centered over Hudson Bay extending southward across the Eastern Great Lakes will continue to provide our region with fair and dry weather overnight. Unsettled weather will then return from Tuesday through the end of the work week with periods of light rain and snow...with a developing coastal system likely bringing at least some light to modest snowfall to portions of the North Country Thursday and Friday. && .NEAR TERM /THROUGH TUESDAY/... High pressure ridged south across New York will continue to dominate overnight. Winds will veer to the east and southeast by Tuesday morning as the next system approaches from the Mid-West. Low-level clouds will linger east of Rochester overnight with mid-high level clouds beginning to move into the Southern Tier late tonight as warm air advection begins. Temperatures will drop into the teens to low 20s overnight. Southeast flow will continue Tuesday as high pressure moves into New England. A warm front will approach Western NY Tuesday and clouds will continue to increase across the region. A 35kt LLJ will move into the region and rain and snow showers are expected to move into the Southern Tier by Tuesday afternoon. This line of showers will quickly move eastward across Western NY and although surface temperatures will climb into the upper 30s to near 40 by Tuesday afternoon, snow is the likely p-type. Rain showers are expected at the start of the precipitation however showers will switch over to snow as dynamical cooling takes place. Mild temperatures will limit any accumulation. Liquid amounts will be less than a tenth of an inch through Tuesday afternoon. && .SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY NIGHT/... As this period opens Tuesday night...vertically stacked low pressure over the Central Great Lakes and Ohio Valley will slowly meander its way eastward toward our area...while secondary cyclogenesis (the formation of the next Nor'easter) begins along the mid-Atlantic coastline in response to height falls/DCVA aloft. While all this is going on...the initial low to our west will push a weakening warm frontal boundary from far western New York northeastward into the North Country. Along and ahead of this boundary we can expect some additional nuisance-type rain and snow showers...with subsidence and drying in its wake bringing a return to mainly dry conditions to areas south of Lake Ontario as the night progresses. Expect any snowfall accumulations to be on the order of an inch or less...with the bulk of these confined to the North Country and the higher terrain of the Finger Lakes Region. Otherwise...milder air advecting northward in advance of the primary low will result in a night of above normal low temperatures ranging from the mid 20s to lower 30s. On Wednesday the initial primary low will decay into an inverted trough as it pushes into far western New York...with its above mentioned warm front also falling apart across the North Country as the developing Nor'easter deepens and tracks northeastward just off the Delmarva and New Jersey coastlines. Increasing low level convergence along the front flank of the decaying primary low/ inverted trough should support an increasing likelihood of some more mixed light rain and snow showers across far western New York...while chances for mixed precipitation will also be found across the North Country in the vicinity of the dissipating warm front. In between...a swath of compensating subsidence and drier air will be situated across the Genesee Valley and Finger Lakes regions for much of the day...and will likely be supportive of mainly dry conditions. With daytime highs again climbing into the upper 30s to lower 40s and precip amounts expected to be on the order of a tenth of an inch or less...any snowfall accumulations will be under an inch and mainly confined to the higher terrain of western and north central New York. Wednesday night the remnant inverted trough will pivot northward and become increasingly aligned from west to east across Lake Ontario and northern New York...while the strengthening Nor'easter tracks northeastward to the vicinity of Cape Cod. The continued presence of the inverted trough will keep scattered to numerous showers in place across our region...which will also change back over to all snow with time as the parent closed upper low to our west circulates colder air into our region. At the same time... moisture wrapping westward around the coastal system will bring some additional light snow back westward into the North Country... though the steadiest and heaviest snows will likely remain to our east over eastern New York and New England. Expect snowfall accumulations during this period to range from an inch or less across the lower elevations to an inch or two across the higher terrain...with the enhanced accumulations there due to developing upsloping east of Lake Erie...and contributions from the Nor'easter east of Lake Ontario. Otherwise...low temperatures will range through the 20s. Thursday through Friday will see a classic round of Fujiwara-type interaction between the old initial closed low to our west and the Nor'easter off the New England coast...with the former pivoting southeastward and the latter northwestward...and eventually merging into a single vertically stacked system over the New England states. The biggest concern during this time frame for our area will be across the North Country...which will be subject to at least some fairly steady light snow wrapping around the backside of the coastal system...and where a need for some winter weather headlines cannot be ruled out at some point...even though the current model consensus still suggests that the heaviest snows/worst impacts from this storm system will remain to to our east across eastern New York and New England. With this in mind...this potential remains highlighted in our Hazardous Weather Outlook. Meanwhile further to the west...the remainder of our region will largely lie in between systems and thus subject to more in the way of scattered snow showers during Thursday... before some light snow showers become more likely again Thursday night and especially Friday as the consolidating system over New England pivots a spoke of shortwave energy/attendant moisture back westward across western New York. Finally...Friday night should bring improving conditions with snow showers diminishing from west to east as the coastal system weakens and begins to withdraw eastward...and as modest ridging/drier air begins building northeastward from the Great Lakes and Ohio Valley. && .LONG TERM /SATURDAY THROUGH MONDAY/... Over the weekend long range model consensus exits a large closed low into the Canadian maritimes leaving our region underneath a generally weak but cyclonic flow aloft. This pattern will result in limited moisture and limited sources of large scale lift. As a result, expect mainly dry weather over the weekend and near normal temperatures with highs in the mid 30s to around 40. On Monday there is a small change of snow showers due to a slightly cooler and stronger northerly flow which may result in some upsloping or lake enhancement. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Extensive low-end VFR clouds remain from just east of KROC to KART this evening. Further west and south, skies are mainly clear. Expect the low clouds to continue east of KROC overnight while Mid-high level clouds increase from the SW overnight and Tuesday as a warm front approaches. VFR/MVFR cigs in the low clouds expected through Tuesday afternoon. -RASH and -SNSH will move across KJHW, KIAG, KBUF, KROC by Tuesday afternoon with a warm front shifting northeast across Western and Central NY. Outlook... Tuesday night through Thursday...Areas of MVFR with the likelihood of some mixed rain and wet snow at times. Friday...VFR/MVFR with snow showers Likely. Saturday...Low chance snow showers with mainly VFR. && .MARINE... Surface high pressure ridged south across NY overnight will continue to allow light winds and wave action overnight. Easterly flow will increase on Lake Ontario Tuesday ahead of low pressure moving just south of the Great Lakes. Winds and waves will increase but the highest will be in the offshore waters near the western end of the lake. There is a chance some 4+ foot waves sneak into the Nearshore waters from Niagara to Hamlin Beach Tuesday afternoon but some uncertainty remains. Winds and waves action will then remain below advisory levels through much of the remainder of the week. West winds and waves look to increase later Thursday or Friday behind a cold front. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK/JJR/SMITH NEAR TERM...HSK/SMITH SHORT TERM...JJR LONG TERM...APFFEL AVIATION...HSK/SMITH MARINE...HSK/SMITH
Hazardous weather outlook, Mar 5, 4:21 AM EST, 17 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 421 AM EST Mon Mar 5 2018 NYZ007-008-060930- Jefferson-Lewis- 421 AM EST Mon Mar 5 2018 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A storm system moving north along the coast of New England will have the potential to spread accumulating snow across the North Country Thursday and Friday. Stay tuned for possible winter related headlines. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-019>021-085-060930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 421 AM EST Mon Mar 5 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 421 AM EST Mon Mar 5 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:28 PM EST | Winter Storm Watch | BUF | Jefferson, Lewis, Oswego | 13 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.